Alabama, 2001Damaging Wind in Alabama, March 3, 2001
March 3, 2001 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 3, 3:50 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 3, 3:50 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CST SAT MAR 03 2001
MAIN FORECAST PROBLEM SO FAR HAS BEEN RAINFALL YET TO COME. CURRENT
TRENDS IN WARNING AND STATEMENT ACTIVITY FOR THIS STATION CONTINUES
TO FAVOR PRECIP OVER SEVERE.
MODEL VERIFICATION FOR NGM..AVN...AND ETA INDICATE THE AVN HAS GOT
IT. EVEN THE 72 HR AVN MSLP FIELD VERIFIED BETTER THAN THOSE FOR THE
JUST TAU-24 FOR ETA AND NGM...BOTH OF WHICH SEEM TO HAVE LOST THE
BUBBLE EARLY ON.
GIVEN CURRENT RADAR TRENDS...THIS COULD BE A LONG NIGHT. CALL FOR CWA
THIS EVENING...TAPERING OFF IN THE WEE HOURS AFTER MIDNIGHT. MM5...
AVN...AND EARLY ETA PRECIPITATION DEVELOPING ALONG A QUASISTATIONARY
FRONTAL ZONE NOW ALIGNED FROM LAKE CHARLES TO ATLANTA AND FURTHER
NORTHEAST. LIFTING AIDED BY ALIGNMENT OF 500 MB LEFT JET EXIT AND 850
MB RIGHT JET ENTRANCE WITH PLENTY OF MID LEVEL MOISTURE AVAILABLE.
1000-500 THICKNESS ISOPLETHS SPREADING EASTWARD...AND HIGH THETA-E
INFLOW...RENDER A VISION OF A CLASSIC BACKWARD PROPAGATING MCS. WITH
MEAN PW VALUES AROUND 1.5 INCHES...THIS WILL THREATEN STP VALUES UP
TO 10 INCHES POSSIBLE IN ISOLATED LOCTIONS...AND 6 TO 8 INCHES IS
ALREADY VERIFIED NORTH OF HERE. WIND AND TEMPERATURES LOOK OK.
MARITIMES...WILL HAVE TO RETAIN SCA FOR WIND SW 20 TO 25 AND 6 TO 9
FT. THIS WILL LIKELY PERSIST THRU SUNDAY WITH UNSTABLE MIXING OF NW
WIND VERTICALLY DOWNWARD.
FIRE...NO HIGHLIGHTS...TOO WET
...HERE ARE THE PRELIM NUMBERS...
MOB TC 055/063 040/055 027 77830
PNS TC 059/067 044/056 032 77830
DTS TC 062/068 043/055 032 77830
GZH TC 057/061 035/044 025 77830
2R0 TC 052/057 033/047 026 77630
61A TC 052/057 033/047 026 77630
/77
.MOB...
AL...TORNADO WATCH 45 ALZ052-053-055>064 THRU 04/03Z INCL COASTAL
WATERS OUT TO 20 NM.FLASH FLOOD WATCH TONIGHT ALZ039-051>064
THRU 04/06Z.
SMALL CRAFT ADVISORY BAY AND COASTAL WATERS GMZ630-650-670.
FL...TORNADO WATCH 45 FLZ001>006 THRU 04/03Z INCL COASTAL WATERS
OUT TO 20 NM.
FLASH FLOOD WATCH TONIGHT ALZ039-051>064 THRU 04/06Z.
SMALL CRAFT ADVISORY BAY AND COASTAL WATERS GMZ655-675.
MS...TORNADO WATCH 45 MSZ075-076-078-079 THRU 04/03Z.
FLASH FLOOD WATCH MSZ067-075-076-078-079 THRU 04/06Z.In the hours before
Special weather statement, Mar 3, 5:55 PM CST, 30 minutes before
ALZ039-051>053-061-063-GMZ630-650-MSZ067-075-076-078-079-040030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
555 PM CST SAT MAR 3 2001
THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH NUMBER 45...
IN SOUTHWEST ALABAMA...
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MARENGO...MONROE...WASHINGTON...WILCOX.
IN SOUTHEAST MISSISSIPPI...
WAYNE...GREENE...GEORGE...STONE...PERRY.
MOBILE BAY AND THE ALABAMA COASTAL WATERS ARE NO LONGER IN THE
TORNADO WATCH.
THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE CLEARED
COUNTIES. RAIN AND AN OCCASIONAL THUNDERSTORM WILL CONTINUE FOR A
FEW MORE HOURS OVER THIS AREA. A FLASH FLOOD WATCH CONTINUES THROUGH
11 PM FOR THIS AREA.
THE LEADING EDGE OF THE THUNDERSTORMS WILL MOVE EAST OVER THE FLORIDA
PANHANDLE AND THE ALABAMA COUNTIES TO THE NORTH BETWEEN 6 AND 9
PM. STRONG DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE ALONG
AND IN ADVANCE OF THE LINE OF THUNDERSTORMS. ARE MOVING
COUNTIES STILL IN TORNADO WATCH NUMBER 45 UNTIL 9 PM ARE...
ESCAMBIA...SANTA ROSA AND OKALOOSA IN FLORIDA.
IN ALABAMA THE COUNTIES IN THE TORNADO WATCH ARE ESCAMBIA...MONROE...
BUTLER...CRENSHAW...CONECUH AND COVINGTON.
THE FLORIDA COASTAL WATERS AND ADJACENT BAYS CONTINUE IN THE TORNADO
WATCH FROM PENSACOLA TO DESTIN.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOEYS AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Special weather statement, Mar 3, 6:08 PM CST, 17 minutes before
ALZ039-051>053-061-063-GMZ630-650-MSZ067-075-076-078-079-040030-
SPECIAL WEATHER STATEMENT...COR CLEARED COUNTIES
NATIONAL WEATHER SERVICE MOBILE AL
608 PM CST SAT MAR 3 2001
THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH NUMBER 45...
IN SOUTHWEST ALABAMA...
CLARKE...MOBILE...WASHINGTON...MONROE...BALDWIN.
IN SOUTHEAST MISSISSIPPI...
WAYNE...GREENE...GEORGE...STONE...PERRY.
MOBILE BAY AND THE ALABAMA COASTAL WATERS ARE NO LONGER IN THE
TORNADO WATCH.
THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE CLEARED
COUNTIES. RAIN AND AN OCCASIONAL THUNDERSTORM WILL CONTINUE FOR A
FEW MORE HOURS OVER THIS AREA. A FLASH FLOOD WATCH CONTINUES THROUGH
11 PM FOR THIS AREA.
THE LEADING EDGE OF THE THUNDERSTORMS WILL MOVE EAST OVER THE FLORIDA
PANHANDLE AND THE ALABAMA COUNTIES TO THE NORTH BETWEEN 6 AND 9
PM. STRONG DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE ALONG
AND IN ADVANCE OF THE LINE OF THUNDERSTORMS. ARE MOVING
COUNTIES STILL IN TORNADO WATCH NUMBER 45 UNTIL 9 PM ARE...
ESCAMBIA...SANTA ROSA AND OKALOOSA IN FLORIDA.
IN ALABAMA THE COUNTIES IN THE TORNADO WATCH ARE
ESCAMBIA...BUTLER...CRENSHAW...CONECUH AND COVINGTON.
THE FLORIDA COASTAL WATERS AND ADJACENT BAYS CONTINUE IN THE TORNADO
WATCH FROM PENSACOLA TO DESTIN.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCBH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Thunderstorm Wind, Covington
- When
- March 3, 6:25 PM CST to 6:30 PM CST
- Where
- Covington County, Florala
- Measured
- 60 kt (69 mph)
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.000, -86.333
High thunderstorm winds blew down trees throughout the community. One of the trees fell onto a house, causing damage to the structure.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Georgia, March 3, 20011 death · 1 event
- Damaging Winds in Georgia, March 3, 20012 injured · $256,000 · 5 events
- Flash Flooding in Alabama, March 3, 2001$395,000 · 2 events
- Damaging Wind in Georgia, March 3, 20012 injured · $150,000 · 1 event
- Flash Flooding in Alabama, March 3, 2001$95,000 · 8 events
- Lightning Strike in Alabama, March 3, 2001$85,000 · 1 event
- Flash Flood in Alabama, March 3, 2001$45,000 · 1 event
- Flash Flood in Mississippi, March 3, 2001$40,000 · 1 event
- Flash Flood in Mississippi, March 3, 2001$30,000 · 1 event
- Flash Flooding in Mississippi, March 3, 2001$25,000 · 2 events
- Flash Flood in Alabama, March 3, 2001$22,000 · 1 event
- Flash Flooding in Alabama, March 3, 2001$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236796.